question-icon

What causes shortness of breath inspite of being on medication for Parkinson's disease?

default
Posted on Tue, 19 May 2015
Question: I was diagnosed with Parkinson's disease in Nov. of 2005. Took PD medications and had the symptoms mostly under control. I didn't have tremor. When I had an "off" time, I felt like a 100 year old man. I was very slow. Lately, I have had bouts of shortness of breath where I look like a fish out of water gasping for air. It can happen at anytime such as watching tv or eating a cheeseburger. It can last for 2 hours sometimes more sometimes less. My PD doctor sent me to my regular doctor for tests. They came out clear. I do NOT have COPD, heart or lung diseases. After reading below, what would you suggest I do or try to live with this shortness of breath? It seems the other worse times it hits is when I go to bed. I lay awake as I breath in my nose and let the air out my lips
doctor
Answered by Dr. Saumya Mittal (1 hour later)
Brief Answer:
could be the side effects

Detailed Answer:
Hi, I am Dr Mittal. I have read your query. I think I would be able to help you. The symptoms of the query are quite suggestive of a possibility of side effects of the medicines that you are taking for the Parkinsonism. I think I would suggest that you try to get a appointment with the neurological specialist again and get the dose adjusted. That may help you. I usually prefer to admit the patient and modify the therapy. however , the decision varies from Dr to Dr and patient to patient.
I have tried to make it as simple as possible. I hope that the information helps you. Please feel free to contact us for more information. Best of luck. Dr Mittal.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Saumya Mittal

Diabetologist

Practicing since :2004

Answered : 2893 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes shortness of breath inspite of being on medication for Parkinson's disease?

Brief Answer: could be the side effects Detailed Answer: Hi, I am Dr Mittal. I have read your query. I think I would be able to help you. The symptoms of the query are quite suggestive of a possibility of side effects of the medicines that you are taking for the Parkinsonism. I think I would suggest that you try to get a appointment with the neurological specialist again and get the dose adjusted. That may help you. I usually prefer to admit the patient and modify the therapy. however , the decision varies from Dr to Dr and patient to patient. I have tried to make it as simple as possible. I hope that the information helps you. Please feel free to contact us for more information. Best of luck. Dr Mittal.